I have taken prednisone now for 5 days first time ever. dr.gave it to me due to inflamitation .i have had 3 episodes where i have not been able to catch my breath. my eyes & face are extremly puffy..this has scared me any help ? .
Prednisone causing difficulty breathing and eyes & face puffy, this scares me, any advice?
Added 28 Oct 2012:
thanks all for answers..dr.gave me prednisone due to inflamation in lungs on 20 mg dosage for 5 days 2 pills per day.. as i said before i have had 3 episodes almost like asthma attacks..never had this problem before
Hello gRunner, & welcome to the site. Part f your question was not included For what did your doctor prescribe the prednisone, & at what dose. The symptoms you describe are really normal. Prednisone actually helps breathing problems so I don't understand the not being able to catch your breathe. It can also make you look & feel very red & hot in your face & other part of your body. This is normal You may get a roundish look to your face also. This all goes away once the treatment is over. I am not a doctor, but believe if you were having a reaction to this med, your episode of not catching your breath would be all the time. You should probably check with your doctor about this since it is listed as a side effect. I am giving you a link to read about prednisone below. Just click on the blue link. Wishing you well..
Hello gRunner. What I am hearing is that you are having anxiety when you aren't catching your breath. Is that possible? When one takes prednisone, the flushing includes a rapid heart beat. This can make a person feel panicked and we can start to hyperventilate. Not saying this is your condition, but asking you to look at those episodes. Since the episode disappears after a bit and is intermittent, it doesn't sound like an allergic reaction. But to be safe, call the doctors office.
As the others have asked, please provide more information. The reason you are taking this low dose pack would be helpful.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am a nurse, was destroying fentanyl patches and accidentaly came into contact with the medication?
Posted 3 Oct 2010 • 1 answer
Posted 10 Apr 2013 • 2 answers
Posted 13 Jan 2014 • 2 answers
Posted 11 Nov 2014 • 1 answer
I started on prednisone for hives and then started taking it recreationally, because it made me feel
Posted 25 Aug 2016 • 0 answers